MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY

CARDIOVASCULAR SYSTEMS INCORPORATED DIAMONDBACK PERIPHERAL; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number DBP-125SOLID145
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438)
Date of Event 03/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the 1.25 micro solid diamondback 360 peripheral orbital atherectomy device (oad) was used for proximal-to-distal treatment of lesion in tibial artery through femoral artery access.Following the first treatment, angiographic images showed a particle separated from the oad crown.Upon oad removal, the crown was observed detached.The fragment was left in one of the tibial vessels as there was flow to other vessels.No attempts to snare the fragment was made.The procedure was aborted.The patient was stable and discharged the same day.There were no future plans to remove the fragment.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection, functional testing, and detailed analysis were performed on the returned device.The reported crown separation is confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot-specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported crown separation could not be determined.Analysis of the driveshaft crown bond location found evidence of residual solder, indicating that the crown had been sufficiently bonded during manufacturing.Detailed analysis of the device showed that there had been longer than recommended spin times as well as 4 device stall events.This may have contributed to the crown separation; however this could not be confirmed.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Updated: b5, g3, g6, h2, h3, h6, correction: h6: 2687 h6: codes 4438, 4755, 4118, 3233, and 11 no longer apply.
 
Event or Problem Description
It was reported that the 1.25 micro solid diamondback 360 peripheral orbital atherectomy device (oad) was used for proximal-to-distal treatment of lesion in tibial artery through femoral artery access.Following the first treatment, angiographic images showed a particle separated from the oad crown.Upon oad removal, the crown was observed detached.The fragment size was unknown.It was unknown if the driveshaft fractured.The fragment was left in one of the tibial vessels as there was flow to other vessels.No attempts to snare the fragment was made.The procedure was aborted.The patient was stable and discharged the same day.There were no future plans to remove the fragment.

Brand Name
DIAMONDBACK PERIPHERAL
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS INCORPORATED
1225 old highway 8 nw
st. paul MN 55112
Manufacturer (Section G)
CARDIOVASCULAR SYSTEMS INCORPORATED, #3004742232
1225 old highway 8 nw
saint paul MN 55112
Manufacturer Contact
alyssa mickelson
1225 old highway 8 nw
st. paul, MN 55112
6517562718
MDR Report Key21950634
Report Number3004742232-2025-00123
Device Sequence Number18342909
Product Code MCW
UDI-Device Identifier10850000491189
UDI-Public(01)10850000491189(17)261031(10)553034-1
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K220568
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDBP-125SOLID145
Device Catalogue NumberDBP-125SOLID145
Device Lot Number553034-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2025
Supplement Date Received by Manufacturer05/12/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date06/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown